Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 8, 2011, 2:33 PM PDT for Clark County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 2:33 PM PDT (21:33 UTC)
- Expired
- Jul 8, 2011, 3:02 PM PDT
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 34 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS55 KVEF 082133 SVRVEF NVC003-082215- /O.NEW.KVEF.SV.W.0089.110708T2133Z-110708T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 233 PM PDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 315 PM PDT. * AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SLOAN...OR 6 MILES SOUTH OF SEVEN HILLS...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE...GREEN VALLEY...SLOAN...ANTHEM...BLACK MTN...HENDERSON EXECUTIVE AIRPORT...SEVEN HILLS...SILVERADO RANCH...SOUTHERN HIGHLANDS AND WINDMILL AND GREEN VALLEY PARKWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3609 11512 3593 11489 3577 11513 3589 11530 TIME...MOT...LOC 2131Z 223DEG 8KT 3590 11514 $$ SC
1 follow-up statement
844 WWUS55 KVEF 082202 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 302 PM PDT FRI JUL 8 2011 NVC003-082208- /O.CAN.KVEF.SV.W.0089.000000T0000Z-110708T2215Z/ CLARK NV- 302 PM PDT FRI JUL 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS CANCELLED... THE THUNDERSTORM OVER CENTRAL CLARK COUNTY HAS WEAKENED AND NO LONGER SEVERE. HOWEVER...A FLOOD ADVISORY REMAINS IN EFFECT THROUGH 545 PM...AS MANY OF THE RAIN GAGES IN THE SEVEN HILLS AND ANTHEM AREA RECEIVED 0.25 TO 0.40 INCHES OF RAIN IN THIRTY MINUTES OR LESS. LAT...LON 3609 11512 3593 11489 3577 11513 3589 11530 TIME...MOT...LOC 2158Z 223DEG 8KT 3590 11507 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:39 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 8, 10:39 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT FRI JUL 8 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE OVER THE AREA THROUGH SATURDAY KEEPING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING HEAVY RAIN AND GUSTY WINDS. A DRIER SOUTHWEST FLOW IS EXPECTED TO SET UP EARLY NEXT WEEK BRINGING LOWER THUNDERSTORM CHANCES OVER THE WESTERN HALF OF THE FORECAST AREA AND EVENTUALLY OVER THE ENTIRE AREA BY MID WEEK. && .UPDATE...CONVECTION FIRING EARLIER TODAY AND MOSTLY IN MOHAVE COUNTY. BELIEVE THE MAIN FOCUS WILL BE SOUTH OF THE MID LEVEL TROUGH EVIDENT THIS MORNING FROM EXTREME SOUTHWEST UTAH THROUGH EASTERN CLARK COUNTY. HOWEVER THERE WILL BE CONVECTION IN ALL AREAS TODAY. AS IN THE LAST FEW DAYS FLASH FLOODING AND OCCASIONAL MICRO BURSTS WILL BE THE PRIMARY HAZARDS TO CONTEND WITH TODAY. && .PREV DISCUSSION... 245 AM PDT FRI JUL 8 2011 .SHORT TERM...SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP EARLY THIS MORNING OVER WESTERN AND NORTHERN CLARK COUNTY AND MOVING IN A NORTHEAST DIRECTION. NAM12 IS INDICATING A STRONG AREA OF 700MB CONVERGENCE THAT CONTINUES THROUGH 15Z...SO DO EXPECT THESE STORMS TO DEVELOP FOR THE NEXT FEW HOURS. THESE STORMS HAVE BEEN MOVING AT A FAIRLY GOOD CLIP AND SO FAR NOT CAUSING ANY MAJOR PROBLEMS. WITH MONSOONAL MOISTURE STILL IN PLACE LOOK FOR AFTERNOON THUNDERSTORMS TO DEVELOP ONCE AGAIN OVER MUCH OF THE CWA. NOT SEEING ANY FEATURE ON SATELLITE THAT WOULD INDICATE A GOOD TRIGGER FOR THIS AFTERNOON SO WE WILL ONCE AGAIN RELY ON AFTERNOON HEATING AND OROGRAPHICS. WINDS SHOULD KEEP STORMS MOVING THIS AFTERNOON AND ALTHOUGH ISOLATED FLASH FLOODING IS POSSIBLE...DO NOT THINK IT WILL BE WIDESPREAD ENOUGH FOR A WATCH TO BE ISSUED. THUNDERSTORMS ARE LIKELY TO LAST INTO THE EARLY EVENING...BUT SHOULD DIMINISH OVERNIGHT. SOME DRIER WILL WORK INTO THE AREA SATURDAY WITH THE BETTER CHANCES OF THUNDERSTORMS OVER THE EASTERN HALF OF THE CWA. TROUGH MOVING INTO THE WEST COAST SUNDAY AND MONDAY WILL HELP PUSH THE MOISTURE FURTHER EAST LEAVING THE AREA MOSTLY DRY WITH ONLY THE EASTERN PORTIONS OF MOHAVE COUNTY SEEING ANY THUNDERSTORM CHANCES. .LONG TERM...OPERATIONAL MODELS AND ENSEMBLES ARE STILL AGREEING ON A SUBSTANTIAL DRYING TREND FOR OUR AREA AS A PACIFIC TROUGH WORKS ITS WAY INTO THE WEST COAST EARLY NEXT WEEK. KEPT SLIGHT CHANCE TO LOW END CHANCE POPS IN MOHAVE COUNTY MONDAY AND TUESDAY AFTERNOON AND EVENING...THEN WENT WITH A DRY FORECAST THEREAFTER. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL THANKS TO FALLING HEIGHTS WITH THE INCOMING TROUGH...AND HUMIDITY WILL ALSO DECREASE MARKEDLY AS THE SOUTHWEST FLOW ASSOCIATED WITH THE TROUGH FLUSHES OUT THE MONSOON MOISTURE. && .AVIATION...FOR MCCARRAN...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AGAIN TODAY...MAINLY ON THE MOUNTAINS NEAR KLAS AND IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS. CHANCES FOR THUNDERSTORMS WILL BE A LITTLE LOWER SATURDAY AFTERNOON AND EVENING...THEN SIGNIFICANTLY LOWER SUNDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE GREATEST COVERAGE ROUGHLY EAST OF A LINE FROM THE NEVADA NATIONAL SECURITY SITE TO THE MOJAVE NATIONAL PRESERVE. A SLIGHT DECREASE IN THUNDERSTORM CHANCES IS EXPECTED ON SATURDAY...FOLLOWED BY A SIGNIFICANT DECREASE FROM WEST TO EAST ON SUNDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JACQUES/GORELOW/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 8, 5:52 AM PDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 552 AM PDT FRI JUL 8 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-090400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 552 AM PDT FRI JUL 8 2011 /552 AM MST FRI JUL 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF MONSOONAL MOISTURE REMAINS IN PLACE. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THEN DRIFT INTO THE SURROUNDING VALLEYS. BURSTS OF HEAVY RAIN AND LOCALIZED FLOODING REMAIN A CONCERN. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL START TO GET PUSHED FURTHER EAST SATURDAY AND AS DRIER AIR PUSHES IN FROM THE WEST. THUNDERSTORM CHANCES WILL DIMINISH EVEN MORE SUNDAY AND MONDAY WITH MAINLY MOHAVE COUNTY SEEING ANY ACTIVITY. THUNDERSTORMS ARE EXPECTED TO BE OUT OF THE REGION BY TUESDAY AS DRIER AIR WORKS OVER THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:43 PM PDT | Areal Flood Advisory | VEF | Clark | 107 min |
| Jul 7, 7:33 PM PDT | Areal Flood Advisory | VEF | Clark | 48 min |
| Jul 8, 12:21 PM PDT | Flash Flood Warning | VEF | Clark | 70 min |
| Jul 8, 12:29 PM PDT | Areal Flood Advisory | VEF | Clark | 46 min |
| Jul 8, 1:08 PM PDT | Flash Flood Warning | VEF | Clark | 112 min |
| Jul 8, 2:45 PM PDT | Areal Flood Advisory | VEF | Clark | 57 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.